Alert archive / Texas / Flash Flood Warnings in 2019
Flash Flood Warning 15, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at May 29, 2019, 4:31 PM CDT for Grayson County, Texas. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 29, 2019, 4:31 PM CDT (21:31 UTC)
- Expired
- May 29, 2019, 6:30 PM CDT
- In force
- 119 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Grayson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 131 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.5 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1318 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 786 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.6
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 29, 2:46 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, May 29, 2:46 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 246 PM CDT Wed May 29 2019 .DISCUSSION... Thunderstorms are ongoing this afternoon across North Texas out ahead of a cold front. The latest surface analysis from WPC indicates that the cold front is roughly along a line from Oklahoma City to Wichita Falls to Midland/Odessa. Despite modest low-level flow and marginally favorable low-level hodographs, strong low-level instability has allowed some of these thunderstorms to become severe, with numerous reports of wind damage, hail, and even a few tornadoes having been received. These thunderstorms will progress slowly east, with the environment expected to remain favorable for tornadoes and severe weather through at least sunset. For this reason, Tornado Watch #293 will remain in effect through 8 PM CDT. In addition to the severe weather threat, these thunderstorms are also producing heavy rainfall. In a one-hour period earlier this afternoon, Fort Worth Alliance Airport (KAFW) recorded over 1.25 inches of rainfall as thunderstorms moved through. The 16Z special raob from Fort Worth showed precipitable water at 1.79 inches, which is nearly the daily max for May 29 according to sounding climatology information. The sounding also revealed a deep warm cloud layer in excess of 12,000 feet deep. This parameter space will allow for thunderstorms to be very efficient rainfall producers as we have already seen, thus the Flash Flood Watch will continue through 7 AM CDT Thursday morning. Heading into the extended portion of the forecast (tomorrow and beyond), the upper-level shortwave trough responsible for kicking off today's convection will move off into the Upper Mississippi River Valley. In its wake, shortwave ridging will build in, leading to a brief respite in rain/thunderstorm chances. A weak shortwave trough will move across West Texas late tomorrow however, kicking off another round of convection, initially across the Permian Basin and Llano Estacado. The GFS suggests that some of this convection could make a run at our western counties by late Thursday night or early Friday morning, but the NAM is less excited about this possibility. Just in case, opted to maintain some chance PoPs generally west of I-35 Thursday night and into Friday. Beyond Friday, upper-level ridging should return to our neck of the woods, bringing about increasing temperatures and decreasing precipitation chances. That being said, a few subtle shortwave troughs could set off some nocturnal MCS activity across parts of Oklahoma and Kansas, which could make a run at our county warning area (particularly near the Red River) during the early part of next week. Right now, will keep rain chances on the lower side, but we will have to monitor trends over the coming days. 37 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 67 84 66 84 69 / 70 0 20 20 5 Waco 69 83 67 84 69 / 70 20 30 40 5 Paris 65 82 61 83 64 / 70 5 5 10 5 Denton 62 82 63 84 66 / 60 0 20 20 10 McKinney 65 82 63 84 66 / 70 0 10 20 5 Dallas 68 85 66 85 69 / 70 5 20 20 5 Terrell 68 83 65 86 67 / 70 10 10 20 5 Corsicana 69 83 66 83 68 / 70 20 20 30 0 Temple 70 82 68 84 70 / 70 10 30 40 5 Mineral Wells 63 82 62 81 65 / 40 0 30 30 10 && .FWD WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Thursday morning for TXZ091>095- 101>107-116>123-131>134. && 37/26
Hazardous weather outlook, May 29, 2:53 PM CDT, 1 hour 38 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 253 PM CDT Wed May 29 2019 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-301215- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 253 PM CDT Wed May 29 2019 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Severe thunderstorms are ongoing across parts of North Texas, generally east of Interstate 35, this afternoon, and the threat will continue into the early evening hours. Tornadoes, damaging winds, and large hail will all be possible. In addition to the severe weather threat, heavy rainfall and flash flooding will also be possible. The severe weather threat should diminish late this evening, with rain chances ending from west to east. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered thunderstorms are possible across Central Texas Thursday. Severe storms are not anticipated. Isolated to scattered thunderstorms will remain in the forecast Friday through Tuesday. Widespread severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely across all of North and Central Texas this afternoon and evening.
In the hours before
Local storm report, May 29, 3:11 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
311 PM CDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TORNADO 2 NW FATE 32.97N 96.40W
05/29/2019 ROCKWALL TX EMERGENCY MNGR
BRIEF TORNADO TOUCHDOWN. LOCATION APPROXIMATED.Local storm report, May 29, 3:22 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
322 PM CDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM TORNADO CANTON 32.55N 95.87W
05/29/2019 VAN ZANDT TX EMERGENCY MNGR
TORNADO ON THE GROUND AT FM17 AND I-20 NEAR CANTONLocal storm report, May 29, 3:25 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
325 PM CDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL BLOSSOM 33.67N 95.38W
05/29/2019 E2.75 INCH LAMAR TX EMERGENCY MNGR
BASEBALL SIZE HAIL REPORTED NEAR BLOSSOM.Local storm report, May 29, 3:52 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
352 PM CDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL RENO 33.67N 95.47W
05/29/2019 E2.00 INCH LAMAR TX EMERGENCY MNGR
HEN EGG SIZE HAIL FROM RENO, TX IN LAMAR COUNTY.Local storm report, May 29, 4:02 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
402 PM CDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM HAIL 3 E TIOGA 33.47N 96.87W
05/29/2019 E0.75 INCH GRAYSON TX EMERGENCY MNGR
PENNY SIZE HAIL ON FM121 3 MILES EAST OF TIOGA.Local storm report, May 29, 4:31 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
431 PM CDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM TORNADO 2 SE KEMP 32.43N 96.21W
05/29/2019 KAUFMAN TX TRAINED SPOTTER
TORNADO 2 MILES SOUTHEAST OF KEMP MOVING ACROSS CEDAR
CREEK LAKEThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 8:33 AM CDT | Severe Thunderstorm Warning | FWD | Stephens | 42 min |
| May 29, 9:09 AM CDT | Special Weather Statement | FWD | Eastland | 36 min |
| May 29, 9:12 AM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Stephens | 63 min |
| May 29, 9:30 AM CDT | River Flood Warning | FWD | Hunt | 41 hr |
| May 29, 9:30 AM CDT | River Flood Warning | FWD | Hunt, Rockwall | 41 hr |
| May 29, 9:44 AM CDT | Special Weather Statement | FWD | Palo Pinto | 31 min |
| May 29, 9:48 AM CDT | Special Weather Statement | FWD | Jack | 27 min |
| May 29, 9:50 AM CDT | River Flood Warning | FWD | Collin | 46 hr |
| May 29, 9:50 AM CDT | River Flood Warning | FWD | Denton | 55 hr |
| May 29, 9:50 AM CDT | River Flood Warning | FWD | Collin | 42 hr |
| May 29, 9:50 AM CDT | River Flood Warning | FWD | Henderson, Navarro | 16 days |
| May 29, 11:53 AM CDT | Special Weather Statement | FWD | Palo Pinto | 37 min |
| May 29, 12:15 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto, Parker, Wise | 60 min |
| May 29, 12:55 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Tarrant, Wise | 65 min |
| May 29, 12:58 PM CDT | Tornado Warning | FWD | Parker, Tarrant | 47 min |
| May 29, 1:28 PM CDT | Tornado Warning | FWD | Denton | 47 min |
| May 29, 1:38 PM CDT | Tornado Warning | FWD | Dallas, Denton, Tarrant | 52 min |
| May 29, 1:52 PM CDT | Areal Flood Advisory | FWD | Denton, Tarrant | 3 hr |
| May 29, 1:57 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Denton, Tarrant | 63 min |
| May 29, 2:57 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 63 min |
| May 29, 3:01 PM CDT | Tornado Warning | FWD | Collin, Rockwall | 44 min |
| May 29, 3:04 PM CDT | Tornado Warning | FWD | Rains, Van Zandt | 41 min |
| May 29, 3:39 PM CDT | Tornado Warning | FWD | Hunt, Kaufman, Rockwall | 51 min |
| May 29, 3:47 PM CDT | Tornado Warning | FWD | Rains, Van Zandt | 13 min |
| May 29, 4:16 PM CDT | Severe Thunderstorm Warning | FWD | Henderson, Kaufman, Van Zandt | 59 min |
| May 29, 4:23 PM CDT | Tornado Warning | FWD | Kaufman, Van Zandt | 52 min |
| May 29, 4:58 PM CDT | Tornado Warning | FWD | Van Zandt | 62 min |
| May 29, 5:51 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Fannin, Lamar | 54 min |
| May 29, 5:53 PM CDT | Tornado Warning | FWD | Kaufman, Van Zandt | 52 min |
| May 29, 5:58 PM CDT | Flash Flood Warning | FWD | Fannin | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.